Alert archive / Utah / Red Flag Warnings in 2008

Red Flag Warning 12, NWS Salt Lake City, UT

May 13, 2008

NWS Salt Lake City, UT issued this red flag warning at May 13, 2008, 1:31 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2008, 1:31 PM MDT (19:31 UTC)
Expired
May 13, 2008, 9:00 PM MDT
In force
7 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 131931
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
131 PM MDT TUE MAY 13 2008

UTZ439-140300-
/O.NEW.KSLC.FW.W.0012.080513T1931Z-080514T0300Z/
UTAHS DIXIE AND ZION CANYON-
131 PM MDT TUE MAY 13 2008

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 
439 BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
THIS WARNING IS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE WEATHER ZONE 439 BELOW 6500 FEET.

STRONG NORTHERLY WINDS...WITH GUSTS IN EXCESS OF 45 MPH...HAVE
DEVELOPED IN EXTREME SOUTHWEST UTAH. THESE WINDS...COMBINED WITH
RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT...HAVE CREATED
SEVERE FIRE WEATHER CONDITIONS BELOW 6500 FEET WHERE FUELS ARE
CRITICALLY DRY. THESE CONDITIONS ARE EXPECTED TO PERSIST THROUGH 9
PM MDT.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 13, 1:25 PM MDT, 6 minutes earlier.

Area forecast discussion, May 13, 1:25 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
125 PM MDT TUE MAY 13 2008

.SYNOPSIS...STORM SYSTEM LINGERING OVER SOUTHEAST UTAH WILL MOVE
AWAY FROM THE REGION TODAY. A COOL NORTHERLY FLOW WILL PERSIST OVER
AREA THROUGH THURSDAY...BEFORE A WARM UPPER RIDGE BUILDS ACROSS
THE REGION FOR THE UPCOMING WEEKEND.

&&

.DISCUSSION...UPPER TROUGH AXIS NOW OVER EASTERN UTAH WITH
ASSOCIATED LOW CENTER WELL INTO ARIZONA WILL CONTINUE TO MOVE EAST
OF THE FORECAST AREA TODAY. BAND OF PRECIPITATION WITHIN MID-LEVEL
DEFORMATION ZONE WILL CONTINUE ACROSS FAR SOUTHEASTERN UTAH THIS
MORNING BEFORE EXITING THE AREA THIS AFTERNOON. OTHERWISE AIRMASS
SHOULD SLOWLY BEGIN TO MODIFY TODAY AND WARM SIGNIFICANTLY OVER THE
NEXT SEVERAL DAYS.

FAST MOVING SHORTWAVE TROUGH CURRENTLY APPROACHING THE BRITISH
COLUMBIA COAST EXPECTED TO DIG THROUGH THE NORTHERN ROCKIES TOMORROW
MORNING. ASSOCIATED PLUME OF MOISTURE FORECAST TO SPREAD ACROSS THE
AREA AND WITH PLENTY OF MOISTURE AND JET SUPPORT...MAY UP POPS A BIT
FOR TOMORROW OVER THE NORTH IN THE AFTERNOON PACKAGE. WILL WAIT TO
SEE NEW GUIDANCE. NO UPDATES AT THIS TIME.

&&

.AVIATION...WINDS AT THE SLC TERMINAL ARE EXPECTED TO STAY
NORTHWESTERLY THROUGHOUT THE DAYTIME HOURS TODAY. OTHERWISE...NO
SIGNIFICANT AVIATION ISSUES ARE EXPECTED FOR TODAY.

&&

.UPDATED FIRE WEATHER...HAVE ADDED A RED FLAG WARNING FOR EXTREME SW
UTAH THROUGH 9 PM THIS EVENING. EXTREME NORTH WINDS AND RH VALUES
BELOW 15 PERCENT WILL PERSIST THROUGH MIDEVENING.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FOR FIRE WX ZONE 439 THROUGH 9 PM MDT..
WY...NONE.

&&

PUBLIC..................YOUNG
AVIATION/FIRE WEATHER...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, May 13, 5:09 AM MDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
509 AM MDT TUE MAY 13 2008

UTZ001>016-019>021-517-518-WYZ021-141100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
509 AM MDT TUE MAY 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS WILL REMAIN POSSIBLE ACROSS SOUTHEASTERN UTAH THIS
MORNING...BEFORE THE PARENT STORM SYSTEM MOVES AWAY FROM THE
REGION THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG AREA OF HIGH PRESSURE WILL BUILD ACROSS THE OUTLOOK AREA
DURING THE LATTER PORTION OF THIS WEEK THROUGH THE UPCOMING
WEEKEND. AFTERNOON TEMPERATURES ARE EXPECTED TO REACH 15 TO 20
DEGREES ABOVE NORMAL OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 11:16 AM MDTWind AdvisorySLC10 hr

Nearby

Red Flag Warnings in Utah, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.